Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 62, NWS State College, PA
NWS State College, PA issued this river flood warning at Sep 10, 2018, 10:44 PM EDT for Centre County, Clinton County, Pennsylvania. It took effect at Sep 11, 2018, 3:00 AM EDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2018, 10:44 PM EDT (02:44 UTC)
- In effect from
- Sep 11, 2018, 3:00 AM EDT
- Expired
- Sep 11, 2018, 6:42 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 42 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Branch Susquehanna River at Renovo (ROVP1).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01545500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
752
WGUS41 KCTP 110244
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
1044 PM EDT Mon Sep 10 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
West Branch Susquehanna At Renovo
West Branch Susquehanna At Lock Haven
West Branch Susquehanna At Williamsport
West Branch Susquehanna At Muncy
West Branch Susquehanna At Montgomery
West Branch Susquehanna At Watsontown
West Branch Susquehanna At West Milton
West Branch Susquehanna At Lewisburg
...Forecast flooding changed from Moderate to Major severity for the
following rivers in Pennsylvania...
Bald Eagle Creek Near Beech Creek Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by tomorrow morning.
&&
PAC027-035-111443-
/O.EXT.KCTP.FL.W.0060.000000T0000Z-000000T0000Z/
/BECP1.3.ER.180910T1653Z.180911T0400Z.000000T0000Z.NR/
1044 PM EDT Mon Sep 10 2018
...Forecast flooding increased from Moderate to Major severity...
The Flood Warning continues for
The Bald Eagle Creek Near Beech Creek Station
* At 10 PM Monday the stage was...13.8 feet and rising.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* The creek will crest near 14.0 feet after midnight tonight then
begin falling.
* At 14.0 feet...Homes in the cottage area are cutoff by high water
from Bald Eagle Creek.
&&
LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
4107 7749 4104 7758
$$
PAC027-035-111443-
/O.NEW.KCTP.FL.W.0062.180911T0700Z-180911T2300Z/
/ROVP1.1.ER.180911T0700Z.180911T1200Z.180911T1700Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At Renovo
* from late tonight to Tuesday evening...Or until the warning is
cancelled.
* At 10 PM Monday the stage was...15.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
morning and crest near 16.5 feet by tomorrow morning. The river
will fall below flood stage by early afternoon tomorrow.
* At 16.0 feet...Minor Flood Stage. The left, or north bank
overflows, affecting low lying areas.
&&
LAT...LON 4121 7803 4140 7772 4135 7760 4128 7763
4131 7771 4115 7797
$$
PAC035-111443-
/O.NEW.KCTP.FL.W.0063.180911T0700Z-180912T0918Z/
/LHVP1.2.ER.180911T0700Z.180911T1800Z.180912T0318Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At Lock Haven
* from late tonight to late Tuesday night...Or until the warning is
cancelled.
* At 10 PM Monday the stage was...16.4 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage late tonight
and crest near 24.0 feet by early afternoon tomorrow. The
river will fall below flood stage tomorrow night.
* At 25.0 feet...Numerous homes and businesses would be flooded if
the levee system was not in place. Approximate level of the FEMA
10% Annual Chance Flood level (10-year flood).
&&
LAT...LON 4119 7746 4117 7740 4119 7735 4113 7734
4111 7745 4114 7754
$$
PAC081-111443-
/O.NEW.KCTP.FL.W.0064.180911T1600Z-180912T1430Z/
/WILP1.1.ER.180911T1600Z.180912T0000Z.180912T0830Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At Williamsport
* from Tuesday afternoon to Wednesday morning...Or until the warning
is cancelled.
* At 10 PM Monday the stage was...14.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early afternoon
tomorrow and crest near 20.9 feet by tomorrow evening. The river
will fall below flood stage by Wednesday morning.
* At 21.0 feet...A number of residences and roads in the area outside
the levee system are affected.
&&
LAT...LON 4125 7715 4127 7702 4128 7689 4123 7690
4121 7699 4119 7714
$$
PAC081-111443-
/O.NEW.KCTP.FL.W.0065.180911T1249Z-000000T0000Z/
/MCYP1.1.ER.180911T1249Z.180911T1600Z.000000T0000Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At Muncy
* from Tuesday morning until further notice...Or until the warning is
cancelled.
* At 7 PM Monday the stage was...12.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and crest near 21.7 feet by early afternoon tomorrow.
* At 22.0 feet...A number of homes are flooded. Route 405 is affected
between Muncy and Montgomery.
&&
LAT...LON 4128 7689 4125 7677 4118 7678 4119 7683
4121 7685 4123 7690
$$
PAC081-097-119-111443-
/O.NEW.KCTP.FL.W.0066.180911T1247Z-000000T0000Z/
/MTGP1.1.ER.180911T1247Z.180911T1900Z.000000T0000Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At Montgomery
* from Tuesday morning until further notice...Or until the warning is
cancelled.
* At 9 PM Monday the stage was...14.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and crest near 23.0 feet by tomorrow afternoon.
* At 24.0 feet...Several homes on Broad and Second streets are
affected.
&&
LAT...LON 4119 7683 4118 7678 4113 7686 4114 7692
4119 7688
$$
PAC097-119-111443-
/O.NEW.KCTP.FL.W.0067.180911T0244Z-000000T0000Z/
/WATP1.1.ER.000000T0000Z.180911T2100Z.000000T0000Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At Watsontown
* until further notice...Or until the warning is cancelled.
* Flood stage is 23.0 feet.
* At 25.0 feet...Homes in the Park Manor section on the left, or east
bank of the river flood.
&&
LAT...LON 4114 7692 4113 7686 4110 7684 4106 7683
4105 7689 4109 7690
$$
PAC097-119-111443-
/O.NEW.KCTP.FL.W.0068.180911T1100Z-180913T0430Z/
/ILTP1.2.ER.180911T1100Z.180912T0000Z.180912T2230Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At West Milton
* from Tuesday morning to late Wednesday night...Or until the warning
is cancelled.
* At 10 PM Monday the stage was...12.5 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and crest near 23.5 feet by tomorrow evening. The river will fall
below flood stage by Wednesday evening.
* At 25.0 feet...Numerous homes in Milton and West Milton will flood.
High water affects the Con Agra Foods plant in Milton.
&&
LAT...LON 4105 7689 4106 7683 4102 7682 4099 7684
4099 7686 4102 7688
$$
PAC097-119-111443-
/O.NEW.KCTP.FL.W.0069.180911T1100Z-180913T0412Z/
/LWBP1.1.ER.180911T1100Z.180912T0000Z.180912T2212Z.NO/
1044 PM EDT Mon Sep 10 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The West Branch Susquehanna At Lewisburg
* from Tuesday morning to late Wednesday night...Or until the warning
is cancelled.
* At 10 PM Monday the stage was...12.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and crest near 20.5 feet by tomorrow evening. The river will fall
below flood stage by Wednesday evening.
* At 21.0 feet...The left, or east bank experiences substantial
overflow.
&&
LAT...LON 4099 7689 4099 7684 4096 7684 4093 7683
4090 7687 4095 7693
$$
MC/KF1 follow-up statement
835
WGUS81 KCTP 111042
FLSCTP
Flood Statement
National Weather Service State College PA
642 AM EDT Tue Sep 11 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
West Branch Susquehanna At Renovo
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
&&
PAC027-035-111112-
/O.CAN.KCTP.FL.W.0062.000000T0000Z-180911T2300Z/
/ROVP1.1.ER.180911T0745Z.000000T0000Z.180911T0745Z.NO/
642 AM EDT Tue Sep 11 2018
The Flood Warning is cancelled for
The West Branch Susquehanna At Renovo.
* At 6 AM Tuesday the stage was 15.4 feet and falling.
* The river fell below flood stage at 4 AM Tuesday.
* Flood stage is 16.0 feet.
* The river will continue falling to 9.1 feet by Thursday morning.
* At 16.0 feet...Minor Flood Stage. The left, or north bank
overflows, affecting low lying areas.
&&
LAT...LON 4121 7803 4140 7772 4135 7760 4128 7763
4131 7771 4115 7797
$$
RXRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 10, 8:43 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 10, 8:43 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service State College PA 843 PM EDT Mon Sep 10 2018 .SYNOPSIS... The remnants of Tropical Depression Gordon will move into southern Ontario today, then down the St. Lawrence River valley tonight and Tuesday. The trailing cold front will move through the region tonight. High pressure and a period of drier weather will follow for mid week. There is the potential for the region to be impacted by Hurricane Florence by the end of the week or next weekend, though the biggest impacts look to remain south of the state. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Sfc occlusion moving across the Alleghenies late this evening. A persistent area of showers along and ahead of it extends from southwest PA through the Endless Mountains of northeast PA. Hourly amounts remain light, and are a far cry from the heavy amounts the HRRR was pumping out late this afternoon and evening. Allowed the Flood Watch to expire on time at 00z, with non-waterway flooding slowly decreasing overnight. Aforementioned front takes its time working eastward overnight, and may still be over the Susq Valley early Tuesday morning. Rain showers persist much of the night over the NE/E sections of CWA, while tapering off to ligher rain/drizzle elsewhere as LLJ lifts away. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... High pressure will begin to build in for Tuesday. Though we will start off rather gray/damp and drizzly, the afternoon promises to be brighter (though still mainly cloudy) and certainly warmer than we have been for a couple of days. Could see scattered showers lingering over the SE as frontal boundary lingers. Heights build Tue night into midweek as ridge settles in over PA with surface high located to our north. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... After being mainly dry early, sprawling high pressure off to our north promises to create a persistent easterly maritime flow of moist air for mid week onward. The strength of the upper ridge will be all important in how far north and west Florence will go. With the wet summer we have had, any additional heavy rains coming out of the tropics would be a challenge for all involved. Latest guidance has Florence going ashore near Wilmington NC Thursday evening before slowing down as it moves inland. It remains to be seen how much of a direct influence this will have locally, or if some sort of frontal interaction with the tropical moisture can develop north of the storm. All eyes will certainly be on this potentially very dangerous hurricane. Temperatures will begin to rebound by the Tuesday through Thursday timeframe. As mentioned above, with the influence of Florence so uncertain, the forecast for the end of the period is a rather bland mention for small chances of showers. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... A slow moving frontal boundary, combined with a moist easterly flow off of the Atlantic Ocean, will result in widespread low cigs, occasional drizzle and scattered showers tonight. Observations at 00Z are showing cig heights generally ranging from 500-1500ft and model soundings support the idea of lowering stratus overnight, with predominantly ifr/lifr conditions overnight. Improving flying conditions are anticipated Tuesday, as high pressure builds in from the Grt Lks. SREF/HREF prob charts indicate improvement will come first across the central portion of the state (KAOO/KUNV/KIPT), where cigs should improve to mvfr or low vfr by late morning. Improvement could take longer along the spine of the Appalachians (KBFD/KJST) and near the exiting front over southeast Pa (KMDT/KLNS). However, even there improvement appears likely by afternoon. Can't rule out an afternoon thunderstorm at KLNS in vicinity of stalled cold front. .Outlook... Wed...AM low cigs/fog possible, mainly northern mountains. Isold PM tsra impacts possible southeast Pa. Thu-Fri...Patchy AM fog possible. Isold PM tsra impacts possible. Sat...Patchy AM fog possible. PM rain/low cigs possible southern Pa. && .HYDROLOGY... Long duration rain event bringing significant rises on area streams/rivers filling them to bankfull. Many small streams and creeks are experiencing at least minor flooding, with even some of the larger rivers seeing notable rises as well. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte/RXR NEAR TERM...DeVoir/RXR SHORT TERM...RXR LONG TERM...La Corte/Tyburski AVIATION...Fitzgerald HYDROLOGY...
Hazardous weather outlook, Sep 10, 8:44 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service State College PA 844 PM EDT Mon Sep 10 2018 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-058-120045- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill- 844 PM EDT Mon Sep 10 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-057-059-063>066-120045- Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 844 PM EDT Mon Sep 10 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 10, 8:00 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
800 PM EDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN SOUTH PHILIPSBURG 40.89N 78.22W
09/10/2018 M5.92 INCH CENTRE PA PUBLIC
RAINFALL SINCE FRIDAY SEPT 7.
&&
EVENT NUMBER CTP1802333
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:19 PM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 3 hr |
| Sep 10, 10:44 PM EDT | River Flood Warning | CTP | Clinton | 31 hr |
| Sep 10, 10:44 PM EDT | River Flood Warning | CTP | Lycoming | 36 hr |
| Sep 10, 10:44 PM EDT | River Flood Warning | CTP | Lycoming | 34 hr |
| Sep 10, 10:44 PM EDT | River Flood Warning | CTP | Lycoming, Northumberland, Union | 38 hr |
| Sep 10, 10:44 PM EDT | River Flood Warning | CTP | Northumberland, Union | 36 hr |
| Sep 10, 10:44 PM EDT | River Flood Warning | CTP | Northumberland, Union | 40 hr |
| Sep 10, 10:44 PM EDT | River Flood Warning | CTP | Northumberland, Union | 49 hr |
| Sep 11, 12:13 AM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 3 hr |
| Sep 11, 5:12 AM EDT | River Flood Warning | CTP | Juniata, Mifflin | 17 hr |
| Sep 11, 5:12 AM EDT | River Flood Warning | CTP | Dauphin | 49 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.